MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US TIBIAL RESECTION BLOCK 7 DEG; KNEE INSTRUMENT : RESECTION BLOCKS/DEVICES

DEPUY ORTHOPAEDICS INC US TIBIAL RESECTION BLOCK 7 DEG; KNEE INSTRUMENT : RESECTION BLOCKS/DEVICES
Catalog Number 249256000
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Connection Problem (2900); Device-Device Incompatibility (2919); Mechanical Jam (2983); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the steinmann pin (p/n: 869117p) was broken during the tka surgery of the patient¿s right knee joint on (b)(6), 2019.The surgeon inserted the steinmann pin with jacobs chuck.The steinmann pin was caught in the cutting block (p/n: 228705000) when the surgeon attempted to remove it from the hole for fixing the steinmann pin and it could not remove and it was broken.The surgery was completed without a surgical delay and there was no adverse consequence to the patient.No further information is available.
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.Product complaint # : (b)(4).Investigation summary: the devices were reviewed by bioengineering and a report was received stating it was unlikely that a manufacturing defect was present root cause attributed to the device being worn from normal use and servicing.Depuy synthese considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot : null.Device history batch : null.Device history review : null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision depuy synthesof 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: product complaint (b)(4).Investigation summary : the devices were reviewed by bioengineering and a report was received stating it was unlikely that a manufacturing defect was present root cause attributed to the device being worn from normal use and servicing.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TIBIAL RESECTION BLOCK 7 DEG
Common Device Name
KNEE INSTRUMENT : RESECTION BLOCKS/DEVICES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key8992325
Report Number1818910-2019-103975
Device Sequence Number3380216
Product Code HTZ
UDI-Device Identifier10603295126003
UDI-Public10603295126003
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number249256000
Device Lot NumberAH0199
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2019
Initial Date Received by Manufacturer 08/20/2019
Supplement Date Received by Manufacturer10/24/2019
10/24/2019
Initial Report FDA Received Date09/11/2019
Supplement Report FDA Received Date11/08/2019
11/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1